MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. CC TIBIAL INSERT SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number 205-25-11
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Scar Tissue (2060); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G4: 510k: per accessgudid.Nlm.Nih.Gov, device is exempt from premarket submission / pro code per accessgudid.Nlm.Nih.Gov is hwt.Investigation: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
 
Event or Problem Description
Per a report from the legal department the patient had a right knee replacement on (b)(6) 2005.Approximately 16 years and 7 months after the initial procedure the patient had a right knee revision on (b)(6) 2022.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Event or Problem Description
Revision operative report of (b)(6) 2022- the patient presented to the emergency room with a 3-day history of severe right knee pain and swelling.A right knee aspiration was performed revealing group b streptococcus infection and elevated cell count.Given these findings, the patient was diagnosed with a right knee periprosthetic joint infection.Preoperative diagnosis: right knee periprosthetic joint infection.Intraoperative findings: intraoperatively the knee was noted to have purulent appearing synovial fluid which was aspirated at the beginning of the case.The patient had extensive synovitis.There is scarring along the anterior aspect of the femur.On initial stability testing the medial collateral ligaments appeared lax.There is no osteomyelitic bone.The patellar button, tibial component, and femoral component were well fixed.Following removal of the tibia and femoral components as well as the patella button there was good bone stock.The medial and lateral femoral condyles were intact.The patient woke from anesthesia without complication/ transferred to post anesthesia care unit in stable condition.There is no other information available.
 
Additional Manufacturer Narrative
D10.Optetrak cemented trapezoid tibial tray (204-04-55; sn (b)(6)).Optetrak femoral and tibial fluted stem (204-32-01; sn (b)(6)).Optetrak 3 peg patella (200-02-38; sn (b)(6)).Optetrak nmc (210-01-05; sn (b)(6)).H3.Investigation results-the optetrak ncmc condylar tibial insert device with sn (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient¿s infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness "[chronic kidney disease and hypertension]" , unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.There is no other information available.

Brand Name
CC TIBIAL INSERT SZ 5, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16859538
Report Number1038671-2023-00887
Device Sequence Number15347607
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2009
Device Model Number205-25-11
Device Catalogue Number208-25-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer09/25/2023
08/28/2026
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date09/25/2023
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale